MAUDE Adverse Event Report: DEPUY MITEK LLC US TUNNEL DILATOR 7.5MM *EA; ACCESSORIES, ARTHROSCOPIC

DEPUY MITEK LLC US TUNNEL DILATOR 7.5MM *EA; ACCESSORIES, ARTHROSCOPIC
Catalog Number 219406
Medical Device Problem Codes Degraded (1153); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the newly received tunnel dilator 7.5mm device contained a significant amount of metal shavings and rust inside the inner cannula, as confirmed by a boroscope examination.It was not reported if the device was used in surgery.It was not reported if there were any delays in a surgical procedure or if a spare device was available.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.Investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device was able to confirm the reported event, the cannula inner surface was found, at one side, with delaminated patterns and, at the other side of the shaft/cannula, with brownish matter or debris.It is not unreasonable that the condition identified in visual analysis would contribute to a corrosion/oxidation condition.No other anomalies were noted.The overall complaint was confirmed as the observed condition of the tunnel dilator 7.5mm *ea would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to procedural variables, such as a product interaction during the cleaning, sterilization and maintenance process.As per instructions for use (ifu), the following precautions are stated: 1) clean instruments as soon as possible after use; 2) if cleaning must be delayed, wet the instruments in a compatible liquid solution to prevent drying and encrustation of surgical soil; 3) remove excessive soil with a disposable wipe; 4) prior to sterilization, instruments should be cleaned by either automated or manual process, using a ph neutral detergent; 5) when cleaning instruments with cannulations or lumens (i.E.Tubes), or holes, use a tight-fitting, soft, non-metallic cleaning brush or pipe cleaner to scrub the cannula, lumen, or hole.Push in and out, using a twisting motion to remove debris; and 6), use a syringe filled with enzymatic cleaning solution to flush hard to reach internal areas.Properly handling and attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, and if additional information should become available, a supplemental medwatch report will be submitted accordingly.

Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key22099716
Report Number1221934-2025-01947
Device Sequence Number12623882
Product Code NBH
UDI-Device Identifier10886705006311
UDI-Public(01)10886705006311(10)20D01
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219406
Device Lot Number20D01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer06/05/2025
06/10/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/06/2025
06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown